A 20-year-old male asked:

I am 20 year old.i have masturbation addiction can taking oral finasteride help overcome this addiction and will taking this medicine have long-term health disadvantages regarding fertility?

3 doctor answers3 doctors weighed in
Dr. Clarence Grim
Endocrinology 59 years experience
Finesteride takes weeks to months to work. You need to ask your Dr for advice and/or a referral. Addiction can have a wide variety of definitions. Discuss with your team.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Gurmukh Singh
Pathology 51 years experience
You are talking yourself into believing that you have addiction. You do not. You can stop masturbating if you want to. By the way, masturbation does no harm. Finasteride can do you harm. Find some other activity that you enjoy.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Birendra Tandan
Urology 36 years experience
You need to see a addiction specialist (psch /psy). I do not think at your age you should be taking finasteride or any other medicine unless absolutely necessary for it can have side effects.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 34-year-old male asked:
I know propecia (finasteride) can cause sexual dysfunction, but is there any possibility it can lead to fertility problems in men?
Dr. Masoud Sadighpour
Sleep Medicine 40 years experience
Infertility: Infertility is one of the adverse effect of propecia (finasteride).
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old male asked:
I was addiction to the masturbation for almost 3 or 4 years and i leave that bad habit . Now i am facing a lot night falls 3 or 4 times a week. Thats why my physical health is going down day by day . My age is 18 and i am still skinny.I am very week?
Dr. Andrew Seibert
Gastroenterology 37 years experience
It’s not clear from your question exactly what is going on here. If you are saying that you are falling at night, that is not related to your history ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old male asked:
I have severe masturbation addiction. I use to masturbate around 4 to 5 times a day since I was around 17 years of age. is there any medicine that can help me?
Dr. Heidi Fowler
Psychiatry 27 years experience
Masturbation: Rather than jumping to medication as a solution - recommend that you instead begin by working with a good therapist who has experience in working wit... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A male asked:
I am 25 years old my body became weak due to over masturbation suggent me to overcome this problem and regain my weight?
Dr. Carla Enriquez
Pediatrics 52 years experience
Something else: You don't lose weight or weaken from masturbation. There is another explanation for those symptoms. Please see your doctor for a proper evaluation.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 33-year-old male asked:
Im a 33 year old guy. Ive been on 1mg finasteride for hair loss for 6 years. I just got side effects. If I stop the drug will I lose all my hair?
Dr. Donald Colantino
Internal Medicine 63 years experience
Hair loss: You shouldn't lose all your hair, but will gradually return to the male pattern form of hair loss you experienced before finasteride. Your side effect... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 13, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.